Alert archive / Minnesota / Winter Storm Warnings in 2013
Winter Storm Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Apr 10, 2013, 3:50 PM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota; Ransom County, Richland County, Sargent County, North Dakota. It took effect at Apr 11, 2013, 4:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 3:50 PM CDT (20:50 UTC)
- In effect from
- Apr 11, 2013, 4:00 AM CDT
- Expired
- Apr 11, 2013, 2:57 PM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:00 PM CDT | SNOW 4.5 | Cayuga, ND | |
| Apr 11, 12:40 PM CDT | SNOW 4 | Lidgerwood, ND | LIQUID EQUIVALENT OF 0.22 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS43 KFGF 102050 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 350 PM CDT WED APR 10 2013 ...WINTER STORM TONIGHT OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA... .AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE FROM WESTERN NEBRASKA INTO NORTHERN IOWA TONIGHT THROUGH THURSDAY. AS IT DOES... A BAND OF SNOW WILL DEVELOP AND LIFT NORTH INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. SNOW ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED ALONG A LINE FROM FORMAN TO WAHPETON TO PARK RAPIDS AND WADENA. FARTHER SOUTH ACROSS GRANT COUNTY...5 TO 7 INCHES OF SNOW ARE EXPECTED. WINDS THROUGH THE EVENT WILL BE FROM THE EAST TO NORTHEAST FROM 10 TO 20 MPH...RESULTING IN SOME REDUCED VISIBILITY DUE TO BLOWING SNOW. MNZ040-110500- /O.UPG.KFGF.WS.A.0010.130411T0900Z-130412T0600Z/ /O.NEW.KFGF.WS.W.0008.130411T0900Z-130412T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 350 PM CDT WED APR 10 2013 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY THURSDAY MORNING TO LATE THURSDAY EVENING * SNOW ACCUMULATIONS...5 TO 7 INCHES. * MAIN IMPACT...PERIODS OF MODERATE SNOW LATE TONIGHT THROUGH THURSDAY. NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ029>032-NDZ052-053-110500- /O.UPG.KFGF.WS.A.0010.130411T0900Z-130412T0600Z/ /O.NEW.KFGF.WW.Y.0015.130411T0900Z-130412T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...GWINNER...WAHPETON 350 PM CDT WED APR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY THURSDAY MORNING TO LATE THURSDAY EVENING * SNOW ACCUMULATIONS...3 TO 5 INCHES. * MAIN IMPACT...PERIODS OF LIGHT SNOW LATE TONIGHT THROUGH THURSDAY. NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ024-028-110500- /O.NEW.KFGF.WW.Y.0015.130411T0900Z-130412T0600Z/ HUBBARD-EAST BECKER- INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE 350 PM CDT WED APR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY. * TIMING...EARLY THURSDAY MORNING TO LATE THURSDAY EVENING * SNOW ACCUMULATIONS...3 TO 5 INCHES. * MAIN IMPACT...PERIODS OF LIGHT SNOW LATE TONIGHT THROUGH THURSDAY. NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ROGERS
4 follow-up statements
862 WWUS43 KFGF 110258 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 958 PM CDT WED APR 10 2013 ...SNOW EXPECTED TONIGHT AND THURSDAY OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA... .AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE FROM WESTERN NEBRASKA INTO NORTHERN IOWA TONIGHT THROUGH THURSDAY. AS IT DOES... A BAND OF SNOW WILL DEVELOP AND LIFT NORTH INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA OVERNIGHT. SNOW ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED ALONG A LINE FROM FORMAN TO WAHPETON TO PARK RAPIDS AND WADENA. FARTHER SOUTH ACROSS GRANT COUNTY...5 TO 7 INCHES OF SNOW ARE EXPECTED. WINDS THROUGH THE EVENT WILL BE FROM THE EAST TO NORTHEAST FROM 10 TO 20 MPH...RESULTING IN SOME REDUCED VISIBILITY DUE TO BLOWING SNOW. MNZ040-120600- /O.CON.KFGF.WS.W.0008.130411T0900Z-130412T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 958 PM CDT WED APR 10 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY. * TIMING...EARLY THURSDAY MORNING TO LATE THURSDAY EVENING * SNOW ACCUMULATIONS...5 TO 7 INCHES. * MAIN IMPACT...PERIODS OF MODERATE SNOW LATE TONIGHT THROUGH THURSDAY. NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ024-028>032-NDZ052-053-120600- /O.CON.KFGF.WW.Y.0015.130411T0900Z-130412T0600Z/ HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- SARGENT-RICHLAND- INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...GWINNER... WAHPETON 958 PM CDT WED APR 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY. * TIMING...EARLY THURSDAY MORNING TO LATE THURSDAY EVENING * SNOW ACCUMULATIONS...3 TO 5 INCHES. * MAIN IMPACT...PERIODS OF LIGHT SNOW LATE TONIGHT THROUGH THURSDAY. NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DK
944 WWUS43 KFGF 110858 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 358 AM CDT THU APR 11 2013 ...SNOW EXPECTED TONIGHT AND THURSDAY OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA... .AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE FROM WESTERN NEBRASKA INTO NORTHERN IOWA TONIGHT THROUGH THURSDAY. AS IT DOES...A BAND OF SNOW WILL LIFT NORTH INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. SNOW ACCUMULATIONS FROM 3 TO 6 INCHES ARE EXPECTED ALONG AND SOUTH OF A LINE FROM VALLEY CITY TO FARGO TO PARK RAPIDS. FARTHER SOUTH...ACROSS GRANT COUNTY...5 TO 8 INCHES OF SNOW ARE EXPECTED. WINDS THROUGH THE EVENT WILL BE FROM THE EAST TO NORTHEAST FROM 10 TO 20 MPH...RESULTING IN SOME REDUCED VISIBILITY DUE TO BLOWING SNOW. MNZ040-120600- /O.CON.KFGF.WS.W.0008.130411T0900Z-130412T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 358 AM CDT THU APR 11 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * TIMING...SNOW WILL OCCUR THIS MORNING INTO THE AFTERNOON HOURS. THE HEAVIEST SNOWFALL WILL OCCUR THIS MORNING. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * MAIN IMPACT...PERIODS OF MODERATE TO HEAVY SNOW MAY CAUSE LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ003-027-NDZ038-039-049-120600- /O.EXB.KFGF.WW.Y.0015.130411T1200Z-130412T0600Z/ CLAY-WEST BECKER-BARNES-CASS-RANSOM- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES... VALLEY CITY...FARGO...LISBON 358 AM CDT THU APR 11 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT FRIDAY. * TIMING...SNOW WILL MOVE INTO THE REGION THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * MAIN IMPACT...NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ024-028>032-NDZ052-053-120600- /O.CON.KFGF.WW.Y.0015.130411T0900Z-130412T0600Z/ HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- SARGENT-RICHLAND- INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...GWINNER... WAHPETON 358 AM CDT THU APR 11 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * TIMING...SNOW WILL MOVE INTO THE REGION THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. * SNOW ACCUMULATIONS...2 TO 6 INCHES. THE HEAVIER SNOWFALL IS EXPECTED TO FALL ACROSS THE SOUTHERN RED RIVER VALLEY. * MAIN IMPACT...NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
486 WWUS43 KFGF 111216 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 716 AM CDT THU APR 11 2013 ...SNOW EXPECTED TONIGHT AND THURSDAY OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA... .AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE FROM WESTERN NEBRASKA INTO NORTHERN IOWA. AS IT DOES...A BAND OF SNOW WILL LIFT NORTH INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES...WITH SNOW ACCUMULATIONS OF 5 TO 10 INCHES FROM LISBON TO WAHPETON TO FERGUS FALLS AND ELBOW LAKE. 3 TO 6 INCHES ARE EXPECTED ACROSS THE VALLEY CITY...FARGO...AND DETROIT LAKES AREA. WINDS THROUGH THE EVENT WILL BE FROM THE EAST TO NORTHEAST FROM 10 TO 20 MPH...RESULTING IN SOME REDUCED VISIBILITY DUE TO BLOWING SNOW. MNZ029>031-NDZ049-052-053-120600- /O.UPG.KFGF.WW.Y.0015.000000T0000Z-130412T0600Z/ /O.EXA.KFGF.WS.W.0008.000000T0000Z-130412T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...LISBON...GWINNER...WAHPETON 716 AM CDT THU APR 11 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL OCCUR TODAY. THE SNOW MAY BE HEAVY AT TIMES DURING THE MORNING HOURS. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * MAIN IMPACT...PERIODS OF HEAVY SNOW WILL CAUSE LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ040-120600- /O.CON.KFGF.WS.W.0008.000000T0000Z-130412T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 716 AM CDT THU APR 11 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * TIMING...SNOW WILL OCCUR TODAY. THE SNOW MAY BE HEAVY AT TIMES DURING THE MORNING HOURS. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * MAIN IMPACT...PERIODS OF HEAVY SNOW WILL CAUSE LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ003-024-027-028-032-NDZ038-039-120600- /O.CON.KFGF.WW.Y.0015.000000T0000Z-130412T0600Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WADENA-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...WADENA...VALLEY CITY...FARGO 716 AM CDT THU APR 11 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * TIMING...SNOW WILL MOVE INTO THE REGION THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * MAIN IMPACT...NORTHEAST WIND FROM 10 TO 20 MPH MAY CAUSE SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TG
989 WWUS43 KFGF 111957 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT THU APR 11 2013 ...SNOW DECREASING ACROSS THE AREA... .SNOW WILL CONTINUE TO DIMINISH ACROSS THE REGION EARLY THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF LESS THAN ONE INCH ARE EXPECTED. MNZ029>031-040-NDZ049-052-053-112100- /O.CAN.KFGF.WS.W.0008.000000T0000Z-130412T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 257 PM CDT THU APR 11 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO DIMINISH WITH ACCUMULATIONS OF LESS THAN ONE INCH EXPECTED. $$ MNZ003-024-027-028-032-NDZ038-039-112100- /O.CAN.KFGF.WW.Y.0015.000000T0000Z-130412T0600Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WADENA-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...WADENA...VALLEY CITY...FARGO 257 PM CDT THU APR 11 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL CONTINUE TO DIMINISH WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 10, 3:47 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 10, 3:47 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
347 PM CDT WED APR 10 2013
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 346 PM CDT WED APR 10 2013
FORECAST HEADACHE FOR THE SHORT TERM WILL BE HOW MUCH SNOW OUR
SOUTHERN COUNTIES GET. THE UPPER LOW STILL SPINS ALONG THE NEB/SD
BORDER TO OUR SOUTH...AND THERE HAS BEEN A FAIR AMOUNT OF RADAR
RETURNS MOVING NORTH INTO SOUTHERN NORTH DAKOTA. HOWEVER...NONE OF
THAT SO FAR IS REACHING THE GROUND. SOME OF THE MODELS SHOW
THE COLUMN BECOMING SATURATED AROUND MIDNIGHT TONIGHT...SOME
AFTER. ALL THE MODELS BRING IN SOME FAIRLY HIGH QPF INTO OUR
SOUTHERN COUNTIES AS MOISTURE WRAPS INTO THE SYSTEM...WITH SOME
SHOWING OVER HALF AN INCH OF LIQUID. ON THE OTHER HAND...MODELS
ARE SHOWING SFC DEW POINTS TO BE MUCH MORE MOIST THAN THEY ARE IN
REALITY.
AS WE WILL CONTINUE TO ENTRAIN DRY AIR FROM THE SFC HIGH FOR MUCH
OF THE EVENT...CUT QPF AMOUNTS QUITE A BIT OVER WHAT THE MODELS
WERE SHOWING. FOR NOW...HAVE SNOW AMOUNTS AROUND 6-7 INCHES IN
GRANT COUNTY AND 3 TO 5 SOUTH OF A SARGENT TO HUBBARD LINE. SOME
LOCATIONS JUST TO THE NORTH OF COULD GET ABOVE 3 INCHES BUT WILL JUST
KEEP AN EYE ON IT FOR NOW. WILL INCLUDE A WARNING FOR GRANT AND AN
ADVISORY FOR SARGENT THROUGH HUBBARD COUNTIES. SNOW SHOULD START
TAPERING OFF THURSDAY NIGHT...PARTICULARLY AFTER MIDNIGHT SO WILL
CONTINUE THE WATCH TREND OF ENDING THE HEADLINE AT 06Z.
AS FOR TEMPERATURES...CLEAR AREAS IN THE NORTHWESTERN COUNTIES
COULD DROP INTO THE SINGLE DIGITS TONIGHT WHILE THE CLOUDY SOUTH
STAYS IN THE 20S. HIGHS WILL STAY MOSTLY BELOW FREEZING TOMORROW
AND DROP BACK DOWN TO NEAR 20 THURSDAY NIGHT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 346 PM CDT WED APR 10 2013
MAIN CHALLENGE IN THE EXTENDED PERIOD WILL BE THE SYSTEM
IMPACTING THE REGION FOR THE WEEKEND. MODELS INITIALIZED WELL BUT
DIVERGE ON SOLNS WITH RESPECT TO PLACEMENT OF SFC LOW AND AREAS OF
PCPN...WITH GFS BECOMING THE OUTLIER. THUS...USED A ECMWF/GEM/DGEX
BLEND FOR THIS FORECAST PERIOD.
FOR FRIDAY...AREA OF LOW PRESSURE MOVES OFF INTO THE GREAT LAKES
REGION WITH RESIDUAL PCPN ENDING OVER THE AREA FRIDAY AFTERNOON AND
COOLER AIR PUSHES INTO THE REGION. WEAK HIGH PRESSURE WILL SLIDE
OVER THE AREA BEHIND THE SYSTEM AND WILL PROVIDE A BRIEF BREAK
BEFORE THE NEXT SYSTEM APPROACHES.
FOR SATURDAY AND SUNDAY...STRONG WAVE WILL CROSS THE INTERMOUNTAIN
WEST AND MOVE ACROSS THE NRN PLAINS ON SATURDAY. LOOKING FOR LOW
PRESSURE TO DEVELOP ACROSS SOUTH DAKOTA WITH INCREASING SOUTHERLY
WINDS BRINGING MOISTURE INTO THE AREA. EXPECT DECENT OVERRUNNING
OVER THE WARM FRONTAL BOUNDARY AND FRONTOGENETICAL FORCING TO
GENERATE PRECIPITATION. THIS IS SUPPORTED BY LOW CONDENSATION
PRESSURE DEFICITS ON THE 295K ISENTROPIC SFC. HOWEVER...THE QUESTION
REMAINS AS TO THE AMOUNT OF PCPN EXPECTED ATTM. THE SYSTEM SHOULD
LIFT NE INTO ONTARIO BY MONDAY...AND ANOTHER SHOT OF COOL AIR IS
EXPECTED THRU THE END OF THE PERIOD...WITH A BIT MORE TRANQUIL
WEATHER.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1236 PM CDT WED APR 10 2013
VFR CONDITIONS WITH MAINLY MID AND HIGH LEVEL CIGS ABOVE 8KFT
THROUGH MOST OF THE PERIOD. LIGHT NORTH WINDS WILL GRADUALLY TURN TO
THE NORTHEAST TONIGHT. LOWER CIGS EXPECT TO PUSH INTO THE FAR
SOUTHERN VALLEY BY 12Z AND MOVE NORTH. LOOK FOR CIGS AT FAR AND BJI
TO LOWER INTO THE MVFR RANGE WITH ONSET OF -SN AFT 15Z.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY
FOR NDZ052-053.
MN...WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY
FOR MNZ024-028>032.
WINTER STORM WARNING FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY FOR
MNZ040.
&&
SHORT TERM...JR
LONG TERM...HOPKINS
AVIATION...HOPKINSHazardous weather outlook, Apr 10, 5:57 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 557 AM CDT WED APR 10 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 557 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREA OF SNOW IS LIKELY TO MOVE NORTH OUT OF EASTERN SOUTH DAKOTA AND SOUTHERN MINNESOTA AND BEGIN TO IMPACT WEST CENTRAL MN AND SE ND EARLY THURSDAY MORNING. THE BAND OF SNOW WILL SLOWLY LIFT TO THE NORTH DURING THE DAY WITH 6 TO 10 INCHES OF ACCUMULATION POSSIBLE FROM SARGENT COUNTY IN SE ND EASTWARD TO THE WAHPETON AND BRECKENRIDGE AREAS INTO THE MINNESOTA LAKES AREA OF PELICAN RAPIDS AND FERGUS FALLS AND OVER INTO WADENA COUNTY. THE BAND OF HEAVY SNOW MAY TRACK ANOTHER COUNTY SET NORTH THOUGH ITS LESS CERTAIN AT THIS TIME. LIGHTER ACCUMULATIONS OF 1 TO 5 INCHES IS EXPECTED NORTH OF THIS AFOREMENTIONED AREA UP TO LINE FROM COOPERSTOWN TO GRAND FORKS TO BAUDETTE. TRAVEL WILL BE IMPACTED BY THIS STORM ESPECIALLY DURING THE DAYTIME HOURS INTO THE EVENING THURSDAY. ANOTHER STORM SATURDAY NIGHT INTO SUNDAY IS POSSIBLE WITH THE POTENTIAL FOR SOME AREAS TO RECEIVE A WINTRY MIX OF PRECIPITATION OR ACCUMULATING SNOWFALL. CURRENTLY THE HEAVIEST TOTALS APPEAR TO TRACK ACROSS THE NORTHERN HALF OF THE CWFA. THERE ARE STILL A LOT OF POSSIBILITIES IN THE OUTCOME OF THIS SYSTEM AND SOMETHING TO CONTINUE TO WATCH. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE APPRECIATED. JK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:21 AM CDT | Winter Storm Watch | FGF | Grant, Otter Tail, Wadena, Wilkin | 11 hr |
| Apr 10, 11:01 AM CDT | Areal Flood Advisory | FGF | Wilkin | 72 hr |
| Apr 10, 3:50 PM CDT | Winter Weather Advisory | FGF | Becker, Clay, Hubbard, Otter Tail, Wadena, Wilkin | 23 hr |
Nearby
Winter Storm Warnings in Minnesota, 2013Winter Storm Warnings in North Dakota, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.